Alert archive / Indiana / River Flood Warnings in 2021

River Flood Warning 31, NWS Paducah, KY

March 17, 2021Gibson County, Indiana

NWS Paducah, KY issued this river flood warning at Mar 17, 2021, 10:52 AM CDT for Gibson County, Indiana. It took effect at Mar 19, 2021, 1:00 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Mar 17, 2021, 10:52 AM CDT (15:52 UTC)
In effect from
Mar 19, 2021, 1:00 AM CDT
Expired
Mar 18, 2021, 11:00 AM CDT
In force
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

County Gibson County, IN

The radar

The Evansville,IN radar (KVWX), 21 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Patoka River at Princeton (PNTI3). The gauge peaked at 16.80 ft at Mar 18, 2021, 8:00 AM CDT.

actionminormoderate16182003/1703/1803/19
Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03376500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

356 
WGUS43 KPAH 171552
FLWPAH

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Paducah KY
1052 AM CDT Wed Mar 17 2021

...The National Weather Service in Paducah KY has issued a Flood 
Warning for the following rivers in Indiana...

  Patoka River near Princeton affecting Gibson County.

.Forecasted rainfall will send the Patoka River slightly above flood 
stage at Princeton this weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


INC051-181800-
/O.NEW.KPAH.FL.W.0031.210319T0600Z-210322T1500Z/
/PNTI3.1.ER.210319T0600Z.210321T0600Z.210322T0900Z.NO/
1052 AM CDT Wed Mar 17 2021

The National Weather Service in Paducah has issued a

* Flood Warning for
  the Patoka River near Princeton.
* From late Thursday night to Monday morning.
* At 9:45 AM CDT Wednesday the stage was 16.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  Friday morning to a crest of 18.3 feet early Sunday morning. It 
  will then fall below flood stage early Monday morning.
  &&

LAT...LON 3842 8770 3843 8747 3839 8741 3836 8741
      3836 8747 3839 8771

$$

ML
2 follow-up statements
950 
WGUS83 KPAH 180059
FLSPAH

Flood Statement
National Weather Service Paducah KY
759 PM CDT Wed Mar 17 2021

...The Flood Warning continues for the following rivers in Indiana...

  Patoka River near Princeton affecting Gibson County.

.Forecasted rainfall will send the Patoka River slightly above flood 
stage at Princeton this weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


INC051-190300-
/O.CON.KPAH.FL.W.0031.210319T0600Z-210322T1500Z/
/PNTI3.1.ER.210319T0600Z.210321T0600Z.210322T0900Z.NO/
759 PM CDT Wed Mar 17 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Patoka River near Princeton.
* From late Thursday night to Monday morning.
* At 7:45 PM CDT Wednesday the stage was 16.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  Friday morning to a crest of 18.3 feet early Sunday morning. It 
  will then fall below flood stage early Monday morning.
  &&

LAT...LON 3842 8770 3843 8747 3839 8741 3836 8741
      3836 8747 3839 8771

$$

16
721 
WGUS83 KPAH 181600
FLSPAH

Flood Statement
National Weather Service Paducah KY
1100 AM CDT Thu Mar 18 2021

...The Flood Warning is cancelled for the following rivers in 
Indiana...

  Patoka River near Princeton affecting Gibson County.

.Recent rainfall has caused rises on the Patoka River, however the 
crest is now expected to remain below flood stage.

INC051-181700-
/O.CAN.KPAH.FL.W.0031.210319T0600Z-210318T1600Z/
/PNTI3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1100 AM CDT Thu Mar 18 2021

...The Flood Warning for the Patoka River near Princeton has been 
cancelled...

The Flood Warning is cancelled for
  the Patoka River near Princeton.
* At 10:45 AM CDT Thursday the stage was 16.8 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to a crest of 17.6 feet 
  tomorrow morning.
  &&

LAT...LON 3842 8770 3843 8747 3839 8741 3836 8741
      3836 8747 3839 8771

$$

York

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 17, 6:17 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Mar 17, 6:17 AM CDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
617 AM CDT Wed Mar 17 2021

.SHORT TERM...(Today through Thursday night)
Issued at 237 AM CDT Wed Mar 17 2021

Active 24+ hours of weather ahead. A vigorous, compact low will move
out over the southern Plains by 12z today, with a weaker s/wv out
ahead of it lifting northeast from AR across the lower Ohio Valley
first part of today. This will result in a morning round of showers
and storms for us. Would not rule out some isolated hail with the
elevated convection.

By 00z, the low should be over northwest AR, with our region warm
sectoring. Another round of showers and storms will affect the
region late this afternoon and through the evening, likely in more
than one round. The CAM's models show a rather messy mode across
the region. SPC has SEMO, far west KY in a slight to enhanced
risk area for severe. Our confidence is not terribly high that we
will achieve that. Surface to 850mb directional shear is decent,
but the overall level of speed shear is less than impressive. That
coupled with how far south the low track is (not as favorable for
significant severe) plus an increasingly meridional aspect, are
reasons for continued uncertainty in the overall severe wx threat.
We do think there is a chance of severe, all forms, just not sure
to what extent at this point.

We have gone ahead with a Flash Flood Watch for the western 2/3 of
the area. This will include areas where antecedent conditions are
concerning, and 1.5" or more of rainfall may occur. This will be
west of a Fairfield IL to Mayfield KY line from mid morning
through tonight.

Convective chances should diminish after 06z tonight, with wrap
around showers expected on Thursday, ending Thursday night.

.LONG TERM...(Friday through Tuesday)
Issued at 237 AM CDT Wed Mar 17 2021

We transition to a dry pattern for the Friday through Monday period.
H5 ridging will build over the region, with surface high pressure
pushing south from Quebec into the NE Great Lakes. This will keep
sensible weather cool (4-8 degrees below climo) and breezy (gusts of
10-20 kts) on Friday. Southerly surface flow will increase for the
weekend into Monday, and temperatures will respond in
kind...returning to near climo values and eventually a few degrees
above that by Monday. A midlevel shortwave trough will move towards
the Midwest Monday into Tuesday, with surface high pressure pushing
northeast into the Middle and Upper Mississippi Valley. This will
bring our next chance of precipitation late Monday into Tuesday.
Model ensembles show modest CAPE values developing over SE MO with
this system, so felt comfortable introducing a slight chance of
thunder there.

&&

.AVIATION...
Issued at 617 AM CDT Wed Mar 17 2021

Conditions will deteriorate today with multiple rounds of showers
and thunderstorms likely to result in MVFR-IFR conditions, locally
LIFR at times. ESE winds 5 to 15 kts with some higher gusts will
become southerly after midnight tonight. Some storms may be severe
this afternoon and evening.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch from 10 AM CDT this morning through Thursday
     morning for ILZ075-076-080>082-084>086-088>090-092>094.

MO...Flash Flood Watch from 10 AM CDT this morning through Thursday
     morning for MOZ076-086-087-100-107>112-114.

IN...None.
KY...Flash Flood Watch from 10 AM CDT this morning through Thursday
     morning for KYZ001>006.

&&
Hazardous weather outlook, Mar 17, 3:11 AM CDT, 7 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
311 AM CDT Wed Mar 17 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-181000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
311 AM CDT Wed Mar 17 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Severe thunderstorms will be possible, primarily later this
afternoon and into the first half of tonight. The area most likely
to experience severe weather will be from southeast Missouri into
far western Kentucky. The chance for severe weather diminishes to
the north and east including the Evansville area. Large hail and
damaging winds are most likely. A brief tornado or two cannot be
ruled out.

Thunderstorms this morning and early afternoon may produce some
hail.

A Flash Flood Watch is in effect for areas west of a Fairfield
Illinois to Mayfield Kentucky line. Refer to the Watch product for
details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested later today and tonight.

Nearby

River Flood Warnings in Indiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.